Alert archive / Virginia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 113, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 2, 2024, 3:27 PM EDT for Bedford County, City of Lynchburg, Virginia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2024, 3:27 PM EDT (19:27 UTC)
- Expired
- Aug 2, 2024, 4:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 3:58 PM EDT | TSTM WND DMG | 1 W Lynchburg City, VA | Thunderstorm winds blew down a tree on Thompson Drive. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
119
WUUS51 KRNK 021927
SVRRNK
VAC019-680-022015-
/O.NEW.KRNK.SV.W.0113.240802T1927Z-240802T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
327 PM EDT Fri Aug 2 2024
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northeastern Bedford County in south central Virginia...
The City of Lynchburg in central Virginia...
* Until 415 PM EDT.
* At 327 PM EDT, a severe thunderstorm was located near Bedford,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lynchburg...
Bedford...
Forest...
Coleman Falls...
Boonsboro...
Goode...
and Sedalia.
This includes The following Locations Liberty University and The
National D-Day Memorial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3737 7912 3737 7914 3734 7918 3734 7923
3735 7926 3733 7927 3730 7956 3748 7957
3753 7935 3750 7930 3751 7926 3749 7926
3751 7922 3748 7921 3747 7918 3740 7911
3739 7911
TIME...MOT...LOC 1927Z 256DEG 26KT 3737 7948
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AB1 follow-up statement
761
WWUS51 KRNK 022000
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
400 PM EDT Fri Aug 2 2024
VAC019-022009-
/O.CAN.KRNK.SV.W.0113.000000T0000Z-240802T2015Z/
Bedford VA-
400 PM EDT Fri Aug 2 2024
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN BEDFORD COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3737 7912 3737 7914 3734 7918 3735 7925
3736 7926 3739 7923 3741 7926 3742 7924
3743 7927 3745 7927 3747 7919 3743 7914
3741 7914 3740 7911
TIME...MOT...LOC 1959Z 256DEG 26KT 3743 7919
$$
VAC680-022015-
/O.CON.KRNK.SV.W.0113.000000T0000Z-240802T2015Z/
City of Lynchburg VA-
400 PM EDT Fri Aug 2 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR
THE CITY OF LYNCHBURG...
At 359 PM EDT, a severe thunderstorm was located over Lynchburg,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lynchburg.
This includes The following Location Liberty University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3737 7912 3737 7914 3734 7918 3735 7925
3736 7926 3739 7923 3741 7926 3742 7924
3743 7927 3745 7927 3747 7919 3743 7914
3741 7914 3740 7911
TIME...MOT...LOC 1959Z 256DEG 26KT 3743 7919
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:47 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 2, 1:47 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
147 PM EDT Fri Aug 2 2024
.SYNOPSIS...
An upper disturbance approaches the area this evening which is
going to help develop scattered storms. Saturday will have the
highest probability of precipitation as a cold front crosses the
area. At this point Monday has the potential to be the driest
day next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 125 PM EDT Friday...
Key message:
- Heat advisory through early evening in the Piedmont
- Scattered thunderstorms this afternoon, some may be
strong/severe.
- Better coverage of showers/storms Saturday, severe threat
marginal east of the Blue Ridge
Convection has fired up across the southern Blue Ridge with
storms moving into WV/SW VA of a vort in eastern KY. Most storms
are moving 15-30 mph, but some backbuilding observed along the
southern Blue Ridge, with rainfall rated 3-4"/hr, so will have
to watch for localized flooding thanks to this and pwats
1.5-1.8".
Followed close to a blend of 16z HRRR/NBM/Hi-ResARW through this
evening, then leaned toward GFS/NBM/HREF late tonight-Saturday.
This leads to scattered to numerous storms this
afternoon/evening higher coverage in the mountains.
With a decent shortwave and southwest flow into tonight, not
really seeing an end to shower/storm chances overnight but do
cut pops back to low to slight chance, before upticking through
the day Saturday, where better upper dynamics and PVA will
enhance coverage ahead of cold front, with likely pops majority
of the area.
There is a severe threat, but cloud cover may be more prominent
Saturday which could limit this. Marginal risk of damaging winds
still possible east of the mountains. Storms again should be
moving along but training of storms could lead to localized
flooding.
Temperatures tonight will drop into the 60s in the mountains to
lower 70s east. Not as warm/hot Saturday with more coverage of
storms/clouds with upper 80s east to upper 70s to lower 80s
west.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 1240 PM EDT Friday...
Key Messages:
1) Confidence is high for chances of showers and thunderstorms to
gradually decrease to start the new week.
2) Temperatures will nudge upward a little on Monday.
An upper level trough should head eastward toward the East Coast
during Saturday night into Sunday. The chances of scattered showers
and thunderstorms will slowly wane as the threat of convection
shifts eastward over time. Any activity will eventually end by
Sunday night as weak high pressure arrives from the northwest to
bring slightly drier air. Model agreement is starting to improve on
the track of a potential tropical cyclone moving across Florida on
Sunday night and paralleling the coastline from Georgia to North
Carolina during Monday and Monday night. With the Mid Atlantic
staying on the western side of this cyclone, the extra subsidence
could keep most locations dry. Compared to Sunday, temperatures may
rise a couple degrees by Monday from the additional sunshine.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1240 PM EDT Friday...
Key Messages:
1) Confidence is moderate for drier weather on Tuesday.
2) The chance of showers and thunderstorms may slowly increase
during the remainder of the week.
A potential tropical cyclone may be situated off the North Carolina
coastline by Tuesday and continue to parallel the East Coast towards
the New England states later in the work week. Meanwhile, subsidence
from the western side of this cyclone could keep conditions drier
across the Mid Atlantic. An upper level trough may move across the
Great Lakes to slowly increase the chance of afternoon showers and
thunderstorms for the remainder of the week. This trough will also
help to steer the potential tropical cyclone away from the East
Coast as the work week concludes. Temperatures overall in this
forecast period will stay near or just above normal.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 142 PM EDT Friday...
Following radar trends this afternoon will have TSRA/VCTS at all
sites but moreso from ROA/BCB west to BLF/LWB. Should see sub-
VFR with storms and perhaps some gusty winds.
Storms are going to linger at times through tonight but should
be lesser coverage so not going to have any in the tafs at this
point. Again, unsure on fog/low clouds as cloud cover may limit
this but did have some put in at LWB/BCB, leaning toward IFR
2sm.
Showers/storms will become more numerous Saturday but mainly in
the afternoon, so left out of the tafs.
Average confidence for ceiling, visibility, and wind.
Below average confidence for the location of thunderstorms.
Extended Aviation Outlook...
Showers/storms are expected to diminish Sat night into Sunday
but still potential for sub-VFR with storms and any fog/low
clouds at night. precipitation Sunday into Monday.
Looking dry at the moment Monday-Tuesday with VFR outside of
late night/early morning fog at LWB/BCB. Potential for tropical
impacts mid to late week especially if you are flying along the
eastern seaboard.
&&
.CLIMATE...
As of 250 AM EDT Friday...
Here are the August 2nd warmest minimum temperatures for our
local climate sites, along with the year they were set.
Bluefield WV.....71 (2006)
Danville VA......79 (1924)
Lynchburg VA.....73 (2020)
Roanoke VA.......74 (2022)
Blacksburg VA....69 (1933)
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 8 PM EDT this evening for VAZ046-047-058-
059.
NC...Heat Advisory until 8 PM EDT this evening for NCZ006.
WV...None.
&&
SYNOPSIS...AMS/WP
NEAR TERM...WP
SHORT TERM...PW
LONG TERM...PW
AVIATION...AMS/BMG/WP
CLIMATE...AMSHazardous weather outlook, Aug 2, 5:33 AM EDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 533 AM EDT Fri Aug 2 2024 NCZ001-002-018-VAZ007-009>013-015-018>020-WVZ042>044-507-508-030945- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Grayson-Craig-Alleghany VA-Bath-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 533 AM EDT Fri Aug 2 2024 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. There is a marginal risk of excessive rainfall and severe thunderstorms. Localized flooding, damaging wind are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a marginal risk of excessive rainfall on Saturday. Localized flooding is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>005-019-020-VAZ014-016-017-022>024-032>035-043>045-030945- Surry-Stokes-Rockingham-Wilkes-Yadkin-Montgomery-Carroll-Floyd- Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry- Pittsylvania-Campbell- 533 AM EDT Fri Aug 2 2024 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. There is a marginal risk of excessive rainfall and severe thunderstorms this afternoon and evening. Localized flooding and damaging wind are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a marginal risk of excessive rainfall and severe thunderstorms on Saturday. Localized flooding and damaging wind are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ006-VAZ046-047-058-059-030945- Caswell-Appomattox-Buckingham-Halifax-Charlotte- 533 AM EDT Fri Aug 2 2024 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is a marginal risk of excessive rainfall and severe thunderstorms this afternoon and evening. Localized flooding and damaging wind are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a marginal to slight risk of excessive rainfall and a marginal risk of severe thunderstorms on Saturday. Localized flooding and damaging wind are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 2, 2:46 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
246 PM EDT Fri Aug 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Tstm Wnd Dmg 4 NNE Jefferson 36.47N 81.44W
08/02/2024 Ashe NC Public
260 Block of Deep Ford Road blocked by
downed tree.
&&
WPSpecial weather statement, Aug 2, 2:49 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
249 PM EDT Fri Aug 2 2024
VAZ022-023-033-034-021930-
Botetourt VA-Franklin VA-Roanoke VA-Bedford VA-
249 PM EDT Fri Aug 2 2024
...A STRONG THUNDERSTORM WILL IMPACT
EAST CENTRAL ROANOKE...WEST CENTRAL BEDFORD...SOUTH CENTRAL BOTETOURT
AND NORTH CENTRAL FRANKLIN COUNTIES AND THE EASTERN CITY OF ROANOKE
THROUGH 330 PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm over
Vinton, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Roanoke...
Vinton...
Bedford...
Stewartsville...
Montvale...
Moneta...
and Northwest Smith Mountain Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3718 7994 3733 7996 3745 7976 3743 7955
3731 7953 3716 7963
TIME...MOT...LOC 1849Z 268DEG 11KT 3728 7986
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ABSpecial weather statement, Aug 2, 2:51 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
251 PM EDT Fri Aug 2 2024
VAZ019-020-023-024-021915-
Botetourt VA-Bath VA-Rockbridge VA-Alleghany VA-
251 PM EDT Fri Aug 2 2024
...A STRONG THUNDERSTORM WILL IMPACT
NORTHEASTERN ALLEGHANY...WEST CENTRAL ROCKBRIDGE...SOUTH CENTRAL BATH
AND NORTH CENTRAL BOTETOURT COUNTIES IN WEST CENTRAL VIRGINIA THROUGH
315 PM EDT...
At 251 PM EDT, Doppler radar was tracking a strong thunderstorm over
Longdale Furnace, or near Clifton Forge, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clifton Forge...
Collierstown...
Iron Gate...
Glen Wilton...
Douthat State Park...
and Longdale Furnace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3770 7983 3790 7982 3793 7951 3779 7948
3768 7957
TIME...MOT...LOC 1851Z 267DEG 11KT 3780 7974
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ABSpecial weather statement, Aug 2, 3:01 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
301 PM EDT Fri Aug 2 2024
NCZ002-VAZ015-021930-
Alleghany NC-Grayson VA-
301 PM EDT Fri Aug 2 2024
...A STRONG THUNDERSTORM WILL IMPACT
NORTHEASTERN ALLEGHANY COUNTY IN NORTHWESTERN NORTH CAROLINA AND
EASTERN GRAYSON COUNTIES IN SOUTHWESTERN VIRGINIA THROUGH 330 PM
EDT...
At 301 PM EDT, Doppler radar was tracking a strong thunderstorm over
Independence, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Galax...
Independence...
Fries...
Ennice...
Bridle Creek...
Baywood...
and Twin Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3654 8126 3672 8127 3677 8111 3677 8109
3678 8109 3679 8103 3669 8095 3667 8093
3667 8094 3665 8095 3664 8092 3663 8093
3663 8092 3651 8095
TIME...MOT...LOC 1901Z 267DEG 11KT 3664 8118
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Aug 2, 3:18 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
318 PM EDT Fri Aug 2 2024
VAZ023-024-034-035-045-021945-
Botetourt VA-Amherst VA-Campbell VA-Bedford VA-Rockbridge VA-
318 PM EDT Fri Aug 2 2024
...STRONG THUNDERSTORMS WILL IMPACT
SOUTHEASTERN ROCKBRIDGE...NORTHEASTERN BEDFORD...EAST CENTRAL
BOTETOURT...AND AMHERST COUNTIES...THE CITY OF BUENA VISTA AND THE
CITY OF LYNCHBURG THROUGH 345 PM EDT...
At 317 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buena Vista to Big Island to near Bedford.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lynchburg...
Lexington...
Buena Vista...
Bedford...
Amherst...
Glasgow...
and Forks Of Buffalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3786 7915 3781 7917 3781 7914 3778 7911
3779 7909 3778 7907 3772 7907 3770 7903
3770 7899 3768 7897 3762 7897 3735 7916
3734 7968 3754 7957 3775 7952 3788 7915
TIME...MOT...LOC 1917Z 256DEG 26KT 3772 7941 3754 7940 3740 7950
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ABSpecial weather statement, Aug 2, 3:25 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
325 PM EDT Fri Aug 2 2024
VAZ058-022000-
Halifax VA-
325 PM EDT Fri Aug 2 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HALIFAX COUNTY THROUGH
400 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ingram, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
South Boston...
Halifax...
Clover...
Nathalie...
Scottsburg...
Mt Laurel...
and Crystal Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3676 7869 3663 7911 3670 7918 3699 7891
3699 7890 3698 7890 3698 7889 3699 7888
3698 7882 3687 7869
TIME...MOT...LOC 1924Z 228DEG 13KT 3672 7910
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:11 PM EDT | Special Weather Statement | RNK | Giles | 49 min |
| Aug 2, 1:23 PM EDT | Special Weather Statement | RNK | Tazewell | 52 min |
| Aug 2, 1:46 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth | 44 min |
| Aug 2, 2:18 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 24 min |
| Aug 2, 2:49 PM EDT | Special Weather Statement | RNK | City of Roanoke | 41 min |
| Aug 2, 2:51 PM EDT | Special Weather Statement | RNK | Rockbridge | 24 min |
| Aug 2, 3:01 PM EDT | Special Weather Statement | RNK | Grayson | 29 min |
| Aug 2, 3:18 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista, City of Lynchburg | 27 min |
| Aug 2, 3:25 PM EDT | Special Weather Statement | RNK | Halifax | 35 min |
| Aug 2, 3:45 PM EDT | Special Weather Statement | RNK | Carroll, Floyd | 45 min |
| Aug 2, 3:47 PM EDT | Special Weather Statement | RNK | Amherst | 28 min |
| Aug 2, 3:52 PM EDT | Special Weather Statement | RNK | Pittsylvania | 23 min |
| Aug 2, 4:03 PM EDT | Special Weather Statement | RNK | Appomattox, City of Lynchburg | 27 min |
| Aug 2, 4:04 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 41 min |
| Aug 2, 4:08 PM EDT | Special Weather Statement | RNK | Halifax | 37 min |
| Aug 2, 4:28 PM EDT | Special Weather Statement | RNK | Appomattox | 32 min |
| Aug 2, 4:35 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 40 min |
| Aug 2, 4:45 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 45 min |
| Aug 2, 4:57 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 3 hr |
| Aug 2, 4:59 PM EDT | Special Weather Statement | RNK | City of Danville | 31 min |
| Aug 2, 5:48 PM EDT | Flash Flood Warning | RNK | Pittsylvania, City of Danville | 5 hr |
| Aug 2, 5:53 PM EDT | Areal Flood Advisory | RNK | Charlotte, Halifax | 5 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.